Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014

What Causes Facial Wasting

Here's a taste of what TheBody.com has to offer on this topic:
Ask the Experts

medications that cause facial wasting

I am current on Atripla. I do have facial wasting from previous medication. It Atripla a drug that will not cause Facial Wasting or should I consider switching to another medication?Thanks,Robert...
Gerald Pierone, M.D.

Response from Gerald Pierone, M.D.

AIDS Research and Treatment Center of the Treasure Coast
Atripla is a medication which is least associated with facial lipoatrophy. There is a trend towards improvement of facial wasting when either AZT or d4T is changed to Viread which is one of the nucleosides in Atripla. There are effective injectable... Read more »

Does Sustiva + Epzicom cause facial wasting?

I just recently switched from Atripla to Sustiva+Epzicom and am concerned about facial wasting. I... Read more »

Androgens Cause Facial Wasting?

I read a response to a recent question where you said testosterone could have some implication in... Read more »
Articles
The Body's "Ask the Experts" Forums

FAQs About Facial Wasting

Don't see your question? Ask it in our Facial Wasting forum ! Basics and Prevention | Treatment | Insurance | Personal Stories Basics and Prevention Newly diagnosed: Which meds should I choose to avoid lipoatrophy? How long should I... Read more »
Canadian AIDS Treatment Information Exchange

Why Your Dentist Needs to Know About Your Facial Fillers

In the early 2000s, facial wasting -- the loss of the fatty layer just under the skin on the face, particularly in the cheeks -- was a real concern for people with HIV on anti-HIV therapy. With its signature sunken cheeks and resulting gaunt... Read more »
Surviving HIV

Second Bioplasty Congress in Mexico: PMMA for Facial and Buttock Lipoatrophy

I attended the second International Congress on Bioplasty in Guadalajara last week. Here is the program in Spanish: www.bioplastia.org.mx/es/programa.php . Cosmetic and dermatology physicians from Mexico, Spain, Argentina, Brazil, and Colombia came... Read more »
Test Positive Aware Network

The Mirror Has Two Faces: A Personal Account of Using Facial Filler for Lipoatrophy

Face on: Berry before his initial treatment (top), and three months after the sixth and last session (bottom). Ever since it first began appearing with some regularity in people with HIV in the mid 1990s, lipoatrophy has earned its well... Read more »
Connect With Others

HIV/AIDS Lipoatrophy (Facial Wasting)

Posted by bradford, 2 Replies
HIV/AIDS Lipoatrophy (Facial Wasting)

Individuals living with HIV and AIDS may not only have to deal with the threat of illness but the toll of illness. All that is required to stay healthy and alive can leave an everlasting mark! I'm referring to... Read more »

Facial Wasting

Posted by Anonymous, 2 Replies
Has anyone found a way to deal with facial wasting? I'm not on treatment yet but still have terrible facial wasting.

Read more »

question about facial wasting

Posted by Anonymous
Is facial wasting from the disease or the meds ?

Read more »

Facial Wasting?

Posted by Anonymous
Please help!! I have been told that there is a wasting condition assicated with HIV. In particular wasting of the face . Is it remotely possible that this wasting can start right away( within 3-4 months of infection) I am scared so far all my test... Read more »